Volume 20, issue 7 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22, 1 issue

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Topological spines of $4$–manifolds

Hee Jung Kim and Daniel Ruberman

Algebraic & Geometric Topology 20 (2020) 3589–3606
Bibliography
1 S Akbulut, A note on homology surgery and the Casson–Gordon invariant, Math. Proc. Cambridge Philos. Soc. 85 (1979) 335 MR516093
2 M Boileau, S Wang, Non-zero degree maps and surface bundles over S1, J. Differential Geom. 43 (1996) 789 MR1412685
3 S Boyer, Simply-connected 4–manifolds with a given boundary, Trans. Amer. Math. Soc. 298 (1986) 331 MR857447
4 W Browder, Surgery on simply-connected manifolds, 65, Springer (1972) MR0358813
5 S E Cappell, J L Shaneson, The codimension two placement problem and homology equivalent manifolds, Ann. of Math. 99 (1974) 277 MR339216
6 S E Cappell, J Shaneson, Totally spineless manifolds, Illinois J. Math. 21 (1977) 231 MR442946
7 A J Casson, C M Gordon, On slice knots in dimension three, from: "Algebraic and geometric topology, II" (editor R J Milgram), Proc. Sympos. Pure Math. 32, Amer. Math. Soc. (1978) 39 MR520521
8 A J Casson, C M Gordon, Cobordism of classical knots, from: "À la recherche de la topologie perdue" (editors L Guillou, A Marin), Progr. Math. 62, Birkhäuser (1986) 181 MR900252
9 J C Cha, K H Ko, Signature invariants of covering links, Trans. Amer. Math. Soc. 358 (2006) 3399 MR2218981
10 M Culler, N M Dunfield, M Goerner, J R Weeks, SnapPy, a computer program for studying the topology of 3–manifolds
11 M H Freedman, F Quinn, Topology of 4–manifolds, 39, Princeton Univ. Press (1990) MR1201584
12 S Friedl, P Teichner, New topologically slice knots, Geom. Topol. 9 (2005) 2129 MR2209368
13 S Gadgil, Degree-one maps, surgery and four-manifolds, Bull. Lond. Math. Soc. 39 (2007) 419 MR2331569
14 T G Group, GAP: groups, algorithms, and programming, software (2004)
15 D L Goldsmith, A linking invariant of classical link concordance, from: "Knot theory" (editor J C Hausmann), Lecture Notes in Math. 685, Springer (1978) 135 MR521732
16 I Hambleton, L R Taylor, A guide to the calculation of the surgery obstruction groups for finite groups, from: "Surveys on surgery theory, I" (editors S Cappell, A Ranicki, J Rosenberg), Ann. of Math. Stud. 145, Princeton Univ. Press (2000) 225 MR1747537
17 K Hayden, L Piccirillo, The trace embedding lemma and spinelessness, preprint (2019) arXiv:1912.13021
18 B Jahren, S Kwasik, Three-dimensional surgery theory, UNil-groups and the Borel conjecture, Topology 42 (2003) 1353 MR1981359
19 R C Kirby, L C Siebenmann, On the triangulation of manifolds and the Hauptvermutung, Bull. Amer. Math. Soc. 75 (1969) 742 MR242166
20 R C Kirby, L R Taylor, A survey of 4–manifolds through the eyes of surgery, from: "Surveys on surgery theory, II" (editors S Cappell, A Ranicki, J Rosenberg), Ann. of Math. Stud. 149, Princeton Univ. Press (2001) 387 MR1818779
21 A S Levine, T Lidman, Simply connected, spineless 4–manifolds, Forum Math. Sigma 7 (2019) MR3952511
22 J Levine, A characterization of knot polynomials, Topology 4 (1965) 135 MR180964
23 J Levine, K E Orr, A survey of applications of surgery to knot and link theory, from: "Surveys on surgery theory, I" (editors S Cappell, A Ranicki, J Rosenberg), Ann. of Math. Stud. 145, Princeton Univ. Press (2000) 345 MR1747541
24 Y Matsumoto, A 4–manifold which admits no spine, Bull. Amer. Math. Soc. 81 (1975) 467 MR380814
25 Y Matsumoto, Wild embeddings of piecewise linear manifolds in codimension two, from: "Geometric topology" (editor J C Cantrell), Academic (1979) 393 MR537743
26 E K Pedersen, Spines of topological manifolds, Comment. Math. Helv. 50 (1975) 41 MR375325
27 M Powell, Twisted Blanchfield pairings and symmetric chain complexes, Q. J. Math. 67 (2016) 715 MR3609853
28 J H Przytycki, A Yasuhara, Linking numbers in rational homology 3–spheres, cyclic branched covers and infinite cyclic covers, Trans. Amer. Math. Soc. 356 (2004) 3669 MR2055749
29 D Rolfsen, Knots and links, 7, Publish or Perish (1976) MR0515288
30 H Seifert, Die Verschlingungsinvarianten der zyklischen Knotenüberlagerungen, Abh. Math. Sem. Univ. Hamburg 11 (1935) 84 MR3069646
31 C T C Wall, Surgery on compact manifolds, 1, Academic (1970) MR0431216
32 C T C Wall, Classification of Hermitian forms, VI : Group rings, Ann. of Math. 103 (1976) 1 MR432737